Aa
Aa
A
A
A
Close
Avatar universal

Hypertension issues

Im 26 y/o male fit and relatively healthy than most. Have a bevy of family history of hypertension. Earliest i recall having taken a high bp of 140/90 was when i was around 20

y/o. For 6 yrs, tried to control with only diet and exercise. A few months ago during annual checkup, bp was still 140/90 even reached 150/90. Doctor said was time to take

medication to control bp. I agreed. He gave me 5mg bisoprolol daily. After one month, bp was controlled at 120/80 but I now notice as if my stamina is weaker but what was

significant was the fact that there was an redness and slight itchiness on my arms and legs. But there was no pain whatsoever. Took 2 weeks off the drug and the itchiness went

away however, my heart feels like it was beating so hard.

Then I was prescribed losartan 50mg. After about 3 weeks, for the first time in my life, I felt ever so slight chest discomfort or pain and shortness of breath as if my lung

capacity was suddenly cut in half. My bp with 50mg losartan was still high around 130/90 to 140/90. Chest discomfort occured daily since then so I went back to the doctor and

he ordered me to have full diagnostic tests. He changed my meds and prescribed 40mg olmesartan while waiting for the results to ease the symptoms. After 3 days, chest pain and

shortness of breath was significantly reduced however I became dizzy when standing from sitting or lying down position. Doctor said orthostatic hypotension but was probably

just dehydrated. Tried to cut the dose to 20mg and dizziness went away but the chest pain came back. So went back to 40mg.

Tests came back. ECG normal. Echocardiogram, normal ventricles. Found very mild mvp. stress treadmill, good exercise capacity. blood tests very normal with an elevated HDL at

73. There was no reason for the chest pain said the doctor so he made me remain on 40mg olmesartan with consistent exercise and healthy diet.

My problem was that I never experienced chest pain before taking any meds and now im afraid to reduce the dosage (much less come off it) because chest pain might come back and

it is scary. I was pretty fit before and I exercised daily with much more intensity but now my exercise capacity isnt as good anymore. But he didnt care and still told me to

take 40mg olmesartan..Is it because of the ARBs? Whats happening? is this normal?
0 Responses
Have an Answer?

You are reading content posted in the Angina Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.